Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Allergies

Get Email Updates

Related Checklists

Allergies Guide

Maryann Gromisch RN Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Allergy and FENO test

By Anonymous
 
Rate This

Hi,

I have dust and cold allergy for the past 2 years. Recently I was diagnosed with allergic bronchitis and took medicines for that. I have frequent sneezing,cough and breathing trouble. My doctor has prescribed one inhaler and one nasal spray. But I have heard a lot about the side effects of these sprays and inhalers and I dont want to use it. Today as prescribed by the doc I had underwent a Spirometry and FENO test. The FENO test result was 107ppb. Is this value really high? I have read this test is a diagnosis for asthma. But i don't have that much breathing trouble like an asthmatic patient. I feel a heaviness in the center of my chest and after too much of sneezing feel out of breath and have shallow breathing.
Could you please guide me on how I can go ahead getting the right treatment?

Add a Comment2 Comments

Susan Cody HERWriter Guide

Hi Anon

Thanks for your post and I'm sorry you are dealing with these allergies - my husband does too and he uses inhalers but has never had any side effects. What side effects have you heard of that make you nervous?

A nasal rinse might be something you could consider.

You are right - the FENO test is a breath test for Asthma. Remember that not all asthmatics have the same symptoms - some may be "lighter" or less obvious than others.

I cannot interpret FENO tests, you need to consult with your doctor for that. Somebody should have talked to you once the test was administered.

Click here for our Asthma Center and learn all about treatment options: http://www.empowher.com/media/reference/asthma-center

Best,

Susan

 

 

 

http://www.thoracicandsleep.com.au/patient-info/105-asthma-and-feno-testing

February 25, 2013 - 1:32pm
envoxtp (reply to Susan Cody)

I have heard that inhalers like prolonged usage of duonase nasal spray will cause you headache, nasal burning and palpitation

February 26, 2013 - 10:53am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1627 Health

Changed

603 Lives

Saved

453 Lives
2 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you suffer from springtime allergies?:
View Results